MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JAGWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION JAGWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number M00556861
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of core wire detached/separated.Block h11: investigation results the returned jagwire was analyzed, and visual and microscopic inspection found that the ptfe coating was peeled.Also, the proximal section of the guidewire was cut off (core wire separated).No other problems with the device were noted.The results of the analysis performed on the returned device found that the core wire was separated.The observed cut is consistent with a mechanical shear event combined with prior bending stress.This indicates that the wire was not cleanly severed but rather compressed and torn, likely due to misaligned tooling, improper cutting equipment, or excessive force applied during separation.These features suggest the cut occurred during handling or use rather than being a manufacturing defect inherent to the material.The investigation findings and all information available concludes the most probable root cause is an adverse event related to procedure.It was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.
 
Event or Problem Description
It was reported to boston scientific corporation that a jagwire was attempted to be used in common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2026.During the procedure, tip of wire broke off.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event and the patient's condition was reported to be fully recovered.This event has been deemed a reportable event based on the investigation finding of core wire detached/separated.Please see block h11 for full investigation details.

Brand Name
JAGWIRE
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24628677
Report Number3005099803-2026-00998
Device Sequence Number8698046
Product Code OCY
UDI-Device Identifier08714729268703
UDI-Public(01)08714729268703(17)281014(10)37703962
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K141820
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00556861
Device Catalogue Number5686
Device Lot Number0037703962
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Initial Report FDA Received Date03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown